Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 7, 2001, 2:25 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2001, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 7, 2001, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Lafourche Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 071925 FFWNEW LAC057-109-072300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 225 PM CDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... UPPER LAFOURCHE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...RACELAND...THIBODAUX TERREBONNE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HOUMA * UNTIL 600 PM CDT THE EMERGENCY PREPAREDNESS AGENCIES IN LAFOURCHE AND TERREBONNE PARISHES STILL INDICATE WIDESPREAD FLOODING ACROSS A LARGE PORTION OF THOSE PARISHES. SIGNIFICANT FLOODING OF STREETS...SOME HOMES AND BUSINESSES CONTINUED OVER NORTHERN AND CENTRAL LAFOURCHE AND NORTHERN TERREBONNE PARISHES. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT THE WARNED AREA...AGGRAVATING THE FLOOD SITUATION. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ENTER AREAS WHERE WATER COVERS THE ROADWAY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:45 AM CDT, 10 hours 40 minutes earlier.
Area forecast discussion, Jun 7, 3:45 AM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 AM CDT THU JUN 7 2001 ...SERIOUS FLOOD PROBLEMS ARE LIKELY TO CONTINUE... HYBRID TROPICAL/STRONG BAROCLINIC PATTERN IS LIKELY TO CONTINUE TO PRODUCE MAXIMUM RAINFALL INTENSITIES...ESPECIALLY ALONG AREAS OF ECHO TRAINING. FORTUNATELY...SHORT TERM RADAR TRENDS SHOW THE TORRENTIAL RAIN SHIFTING NORTH OUT OF THE THIBODAUX/SCHRIEVER AREA OF UPPER LAFOURCHE/TERREBONNE PARISHES WHERE RADAR RAINFALL ESTIMATES SHOWED A FAIRLY EXTENSIVE AREA OF 6 INCH WITH LOCAL 8.5 INCH AMOUNTS IN JUST 3 HOURS...ENDING AROUND 0700Z. STORM TOTALS IN THIS AREA ARE OVER 15 INCHES WHICH APPEARS TO BE THE MAX AREA FOR THIS EVENT. NOT TOO SURPRISINGLY...SERIOUS FLOODING HAS RESULTED IN THIS AREA WITH NUMEROUS HOMES FLOODED AND THE MAJORITY OF ROADS AND STREETS CLOSED DUE TO VERY HIGH WATER. THE ETA/AVN MODEL SOLUTIONS LOOK PRETTY GOOD WITH REGARDS TO THE MOVEMENT OF THE REMNANTS OF ALLISON WITH SOME PREFERENCE TOWARDS THE AVN. ALTHOUGH SHORT TERM TRENDS SHOW THE HEAVIER RAIN SHIFTING A BIT NW...THE MODELS MAY ACTUALLY BE RESOLVING THE WELL DEFINED SURFACE BOUNDARY SPLITTING NE/SW ACROSS OUR FORECAST AREA. IN ADDITION...A WELL DEFINED DEEP MOISTURE PLUME EXTENDS SOUTH TO THE YUCATAN PENINSULA WITH EMBEDDED WEAK SHORTWAVES AND OUTFLOWS MOVING NORTH. ONLY A SLIGHT AMOUNT OF DAYTIME HEATING SE OF THE SURFACE BOUNDARY SHOULD CAUSE CONVECTION TO FIRE SOUTHEAST...BASICALLY ENCOMPASSING MOST OF SE LA AND S MS WITH THE ONLY QUESTIONABLE AREA BEING THE EASTERN TWO MS COASTAL COUNTIES. WITH THE UPPER VORT MAX OVER TEXAS SHIFTING BACK W/SW...THE HEAVIEST RAIN AXIS MAY REMAIN JUST WEST OF GULFPORT. BECAUSE AREAS FROM GULFPORT EAST HAVE NOT RECEIVED SUBSTANTIAL RAIN...WILL HOLD OFF ON INCLUDING THEM IN THE FLOOD WATCH. OTHERWISE...IT IS PRUDENT TO KEEP ALL AREAS CURRENTLY IN THE FLOOD WATCH AS IS THROUGH TONIGHT. LOCAL QPF TECHNIQUES FORECAST 6 TO 8 INCHES OF ADDITIONAL RAIN WITH LOCALLY HIGHER AMOUNTS THROUGH TONIGHT. TO SUM UP LATER PERIODS...THE RAIN WILL EVENTUALLY TAPER OFF. AS THE UPPER VORT MAX OVER S TX FINALLY SHIFTS EAST AND SHEARS OUT...A WEAK FRONTAL BOUNDARY IS EXPECTED TO MOVE SOUTH AND STALL OUT ACROSS THE CENTRAL GULF COAST REGION OVER THE WEEKEND. WITH GRADUALLY WEAKENING UPPER LEVEL SUPPORT...WILL BASICALLY TAPER RAIN CHANCES ABOUT 20 PERCENT EACH DAY WITH TEMPERATURES SLOWLY WARMING BACK TO NEAR NORMAL ON SUNDAY. KMCB 76/69/82/69 +876 KBTR 76/70/83/70 +876 KMSY 79/72/83/73 +876 KGPT 80/72/82/72 8876 .NEW...NONE. LA...FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLOOD WATCH MSZ068>071-077-080. 22
In the hours before
Special weather statement, Jun 7, 9:13 AM CDT, 5 hours 12 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE WEATHER NATIONAL WEATHER SERVICE NEW ORLEANS LA 913 AM CDT THU JUN 7 2001 .SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TODAY AND TONIGHT. DEEP TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTH OUT OF THE GULF OF MEXICO WILL CONTINUE TO BRING HEAVY RAIN BANDS ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM 10 AM THROUGH 8 PM CDT. THE PRIMARY CONCERN WILL BE ISOLATED SHORT-LIVED TORNADOES THAT MAY TOUCH DOWN BRIEFLY UNDER THE STRONGER TROPICAL THUNDERSTORMS. DAMAGING WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE FROM SOME OF THE MORE ORGANIZED ACTIVITY THIS AFTERNOON. .HEAVY RAIN AND FLOODING... PERIODIC HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA. A FEW OF THE HEAVY RAIN BANDS WILL BECOME STATIONARY...CAUSING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 4 TO 6 INCHES WILL BE COMMON THROUGH TONIGHT WITH LESSER AMOUNTS EXPECTED ALONG THE MISSISSIPPI COAST EAST OF GULFPORT. ANY ADDITIONAL HEAVY RAIN ON SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, Jun 7, 10:00 AM CDT, 4 hours 25 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT THU JUN 7 2001 .SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TONIGHT. DEEP TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTH OUT OF THE GULF OF MEXICO WILL CONTINUE TO BRING SCATTERED AREAS OF HEAVY RAIN ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .THUNDERSTORMS... THERE IS A GENERAL THREAT FOR THUNDERSTORMS FOR THE REMAINDER OF TONIGHT. VERY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS UP TO 25 MILES AN HOUR WILL BE THE MAIN THREAT. .HEAVY RAIN AND FLOODING... PERIODIC HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA AFTER MIDNIGHT. A FEW OF THE HEAVY RAIN AREAS WILL BECOME STATIONARY...CAUSING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 4 INCHES WILL BE POSSIBLE THROUGH TONIGHT WITH LESSER AMOUNTS EXPECTED ALONG THE MISSISSIPPI COAST EAST OF GULFPORT. ANY ADDITIONAL HEAVY RAIN ON SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:45 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 90 min |
| Jun 7, 1:15 AM CDT | Flash Flood Warning | LIX | Lafourche, Saint James, Saint John the Baptist, Terrebonne | 4 hr |
| Jun 7, 7:53 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 52 min |
| Jun 7, 10:10 AM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 4 hr |
| Jun 7, 10:51 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 3 hr |
| Jun 7, 11:00 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 15 min |
| Jun 7, 11:06 AM CDT | Tornado Warning | LIX | Tangipahoa | 24 min |
| Jun 7, 12:11 PM CDT | Tornado Warning | LIX | Saint Tammany | 34 min |
| Jun 7, 1:04 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 116 min |
| Jun 7, 1:35 PM CDT | Tornado Warning | LIX | East Baton Rouge | 25 min |
| Jun 7, 2:11 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 4 hr |
| Jun 7, 2:55 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Jun 7, 3:26 PM CDT | Flash Flood Warning | LIX | Orleans, Saint Bernard | 2 hr |
| Jun 7, 5:48 PM CDT | Tornado Warning | LIX | Saint Tammany | 27 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.